Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 14, 2008, 3:40 PM MDT for 17 counties in Colorado. It took effect at Apr 15, 2008, 9:00 AM MDT. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2008, 3:40 PM MDT (21:40 UTC)
- In effect from
- Apr 15, 2008, 9:00 AM MDT
- Expired
- Apr 16, 2008, 3:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:53 PM MDT | NON-TSTM WND GST 59 | Alamosa, CO | |
| Apr 16, 3:00 AM MDT | NON-TSTM WND GST 72 | La Veta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 142140 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT MON APR 14 2008 ...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES...AND DRY FUELS...HAS BEEN ISSUED FOR LATE TUESDAY MORNING INTO TUESDAY EVENING...0900 LOCAL THROUGH 2100 LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND ALL OF THE SOUTHEAST PLAINS INCLUDING EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA... BENT...PROWERS...AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR LATE TUESDAY MORNING INTO TUESDAY EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND ALL OF THE SOUTHEAST PLAINS. UNSEASONABLY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS ARE EXPECTED TO SPREAD ACROSS THE AREA ON TUESDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15% AND COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ222-224>237-151345- /O.UPG.KPUB.FW.A.0006.080415T1500Z-080416T0200Z/ /O.NEW.KPUB.FW.W.0007.080415T1500Z-080416T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 340 PM MDT MON APR 14 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL SPREAD ACROSS THE AREA ON TUESDAY. DRY AND UNSEASONABLY WARM TEMPERATURES ARE EXPECTED...WITH TEMPERATURES WARMING INTO THE LOWER 80S ACROSS THE SOUTHEAST PLAINS. THIS WILL RESULT IN HUMIDITY LEVELS BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS... CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS85 KPUB 151041 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 441 AM MDT TUE APR 15 2008 ...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES...AND DRY FUELS...HAS BEEN ISSUED FOR LATE TUESDAY MORNING INTO TUESDAY EVENING...0900 LOCAL THROUGH 2100 LOCAL... FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET... AND ALL OF THE SOUTHEAST PLAINS INCLUDING EL PASO...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS...AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR LATE TUESDAY MORNING INTO TUESDAY EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND ALL OF THE SOUTHEAST PLAINS. UNSEASONABLY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS ARE EXPECTED TO SPREAD ACROSS THE AREA ON TUESDAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 15% AND COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. COZ222-224>237-160245- /O.CON.KPUB.FW.W.0007.080415T1500Z-080416T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 441 AM MDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL SPREAD ACROSS THE AREA ON TUESDAY. DRY AND UNSEASONABLY WARM TEMPERATURES ARE EXPECTED...WITH TEMPERATURES WARMING INTO THE 80S ACROSS THE SOUTHEAST PLAINS. THIS WILL RESULT IN HUMIDITY LEVELS BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS... CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 152139 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 339 PM MDT TUE APR 15 2008 ...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES...AND DRY FUELS...IS IN EFFECT TONIGHT THROUGH 2100 LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET... AND ALL OF THE SOUTHEAST PLAINS INCLUDING EL PASO...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS...AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING THROUGH THIS EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND ALL OF THE SOUTHEAST PLAINS. COZ222-224>237-160300- /O.CON.KPUB.FW.W.0007.000000T0000Z-080416T0300Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 339 PM MDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...EAST CENTRAL...AND SOUTHEAST COLORADO. DRY AND UNSEASONABLY WARM TEMPERATURES WILL CONTINUE...WITH TEMPERATURES IN THE 80S ACROSS THE SOUTHEAST PLAINS. THIS WILL RESULT IN HUMIDITY LEVELS BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS...CONDITIONS FAVORABLE FOR DANGEROUS AND EXTREME FIRE BEHAVIOR WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
000 WWUS85 KPUB 160250 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 850 PM MDT TUE APR 15 2008 ...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES...AND DRY FUELS...IS IN EFFECT TONIGHT THROUGH 2300 LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND 227 AND 229...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET... AND SOUTHERN EL PASO COUNTY AND HUERFANO COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING THROUGH LATE THIS EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND FOR SOUTHERN EL PASO COUNTY AND HUERFANO COUNTY. COZ226-228-230>237-160400- /O.EXP.KPUB.FW.W.0007.000000T0000Z-080416T0300Z/ NORTHERN EL PASO COUNTY-PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 850 PM MDT TUE APR 15 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT FOR NORTHERN EL PASO COUNTY...LAS ANIMAS COUNTY...AND CROWLEY...PUEBLO...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES. WINDS HAVE DECREASED BELOW CRITERIA OVER THESE AREAS...AND AS TEMPERATURES COOL TONIGHT THE RELATIVE HUMIDITIES WILL BE ON THE INCREASE. $$ COZ222-224-225-227-229-160500- /O.EXT.KPUB.FW.W.0007.000000T0000Z-080416T0500Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 850 PM MDT TUE APR 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...FOR THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND FOR THE SAN LUIS VALLEY...SOUTHERN EL PASO COUNTY...AND HUERFANO COUNTY. GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH IN THE WARNING AREA UNTIL AROUND 11 PM...AND RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT. BY MIDNIGHT THE WINDS SHOULD BE DECREASING...AND AS THE TEMPERATURES COOL...THE RELATIVE HUMIDITIES WILL INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 160450 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1050 PM MDT TUE APR 15 2008 ...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE HUMIDITIES...AND DRY FUELS...IS IN EFFECT TONIGHT THROUGH 2300 LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND 227 AND 229...WHICH INCLUDES THE SAN LUIS VALLEY... THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET... AND SOUTHERN EL PASO COUNTY AND HUERFANO COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING THROUGH LATE TONIGHT FOR THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND FOR SOUTHERN EL PASO COUNTY AND HUERFANO COUNTY. COZ222-224-225-227-229-160900- /O.EXT.KPUB.FW.W.0007.000000T0000Z-080416T0900Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 1050 PM MDT TUE APR 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY. GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH IN THE WARNING AREA UNTIL LATE TONIGHT...AND RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT. BY 3 AM THE RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE ABOVE 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 160858 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 258 AM MDT WED APR 16 2008 ...STRONG COLD FRONT MOVING TOWARDS AREA... .A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS THIS MORNING. THIS FRONT WILL STALL ACROSS THE COLORADO AND NEW MEXICO BORDER BY THIS AFTERNOON. COZ222-224-225-227-229-161000- /O.EXP.KPUB.FW.W.0007.000000T0000Z-080416T0900Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-HUERFANO COUNTY- 258 AM MDT WED APR 16 2008 ...RED FLAG WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... THE RED FLAG WARNING FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND 227 AND 229...WHICH INCLUDES THE SAN LUIS VALLEY... THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET... AND SOUTHERN EL PASO COUNTY AND HUERFANO COUNTIES...WILL EXPIRE AT 3 AM THIS MORNING. A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS THIS MORNING. THIS FRONT WILL STALL ACROSS THE COLORADO AND NEW MEXICO BORDER BY THIS AFTERNOON. FIRE WEATHER PRODUCTS FOR THE SOUTHEASTERN AND SOUTHERN COLORADO REGION WILL BE ISSUED AT AROUND 4 AM. $$ HODANISH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:40 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 14, 3:40 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT MON APR 14 2008 .SHORT TERM... (TONIGHT AND TUESDAY) ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW... CURRENTLY...THE NEXT SYSTEM WAS DIGGING OFF THE COAST OF THE PAC NW MON AFTN. UPPER RIDGE WAS OVER THE REGION TODAY PRODUCING VERY WARM AND DRY CONDITIONS. SUNNY SKIES HAVE HELPED PUSH AFTN TEMPS INTO THE MID 70S FOR ALL OF THE E PLAINS...50S AND 60S FOR THE HIGHER TERRAIN. RH LEVELS HAVE DROPPED TO AROUND 10 PERCENT ACROSS THE PLAINS. TONIGHT...THE UPPER TROUGH MOVES ONSHORE TONIGHT ACROSS N CA AND OR...INCREASING SW FLOW ALOFT ACROSS THE 4 CORNERS. CLEAR SKIES AND DRY CONDITIONS ARE EXPECTED TO CONTINUE...AS WELL AS MILD MIN TEMPS FOR THE E PLAINS WITH THE DOWNSLOPE FLOW. MIN TEMPS RIGHT AROUND 40 WILL MOST LIKELY BE THE CASE...AND POOR RH RECOVERIES ARE EXPECTED TONIGHT. TOMORROW...THE UPPER TROUGH CONTINUES TO APPROACH THE STATE AND SW FLOW ACROSS COLORADO GETS EVEN STRONGER. INCREASED DOWNSLOPE COUPLED WITH ABUNDANT SOLAR INSOLATION AND PREDICTED MAX TEMPS AROUND 80 POINTS TO CRITICAL FIRE WEATHER CONDITIONS. FUELS ACROSS THE CWA ARE DRY...SO WILL UPGRADE THE WATCH TO A RED FLAG WARNING FOR THE SLV...E MTS AND ALL OF THE E PLAINS FROM 9 AM TO 9 PM TUESDAY. CURRENT TEMP AND WIND GRIDS...WITH SUSTAINED WINDS 20-25 MPH AND GUSTS AROUND 40 MPH...LOOK GOOD AND LITTLE CHANGE NEEDED. EXPECT HOT DRY AND WINDY CONDITIONS TOMORROW. MOORE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...HIGH FIRE DANGER PERSISTING INTO TUESDAY EVENING...AND POSSIBLY EARLY WEDNESDAY... ...WINDY AND COLDER WITH A GOOD CHANCE OF RAIN AND SNOW MOST AREAS LATER WEDNESDAY AND WEDNESDAY NIGHT... HIGH FIRE DANGER WILL LINGER INTO THURSDAY EVENING. RED FLAG WARNING WILL CONTINUE FOR ELEVATIONS BELOW ABOUT 8000 FEET UNTIL 9 PM MDT. IT IS POSSIBLE THAT RED FLAG CONDITIONS WILL REDEVELOP OVER THE SAME AREA EARLY WEDNESDAY...PENDING ARRIVAL OF A STRONG COLD FRONT DUE IN EITHER LATE WEDNESDAY MORNING OR WEDNESDAY AFTERNOON. THE NAM12 TIMING IS A LITTLE FASTER...WITH THE GFS40 TIMING A LITTLE SLOWER. IF THE FRONT DOESNT MOVE THROUGH RIGHT AWAY WEDNESDAY MORNING...WE COULD STILL BE LOOKING AT DRY...DOWNSLOPE CRITICAL FIRE WEATHER CONDITIONS UNTIL SOMETIME AFTER THE FRONT HAS MOVED THROUGH. NO HIGHLIGHTS AT THIS TIME BUT WILL CONTINUE TO MONITOR. PRETTY GOOD AGREEMENT...NOW...BETWEEN THE NAM12...GFS40 AND ECMWF MODELS ON THE STORM TO MOVE THROUGH THE AREA WEDNESDAY AFTERNOON INTO EARLY THURSDAY. THIS RAISES FORECAST CONFIDENCE...SO I HAVE BOOSTED POPS FOR THIS EVENT...BEGINNING WEDNESDAY AFTERNOON AND CONTINUING THROUGH EARLY THURSDAY. LOOKS LIKE THE MOST LIKELY AREA FOR PRECIPITATION IS OVER THE EASTERN MOUNTAIN RANGES AND THE ADJACENT PLAINS. I HAVE BOOSTED TO LIKELY POPS THESE AREAS. ELSEWHERE...IM GENERALLY CARRYING SCATTERED POPS FOR WEDNESDAY AND WEDNESDAY NIGHT. SNOW LEVELS WILL BE TRICKY. H7 TEMPS SHOW POTENTIAL TO REACH KPUB (4600 FEET) IF PRECIPITATION IS HEAVY ENOUGH. IF PRECIPITATION IS LIGHTER AND MORE SCATTERED...MAYBE ONLY DOWN TO KCOS. WILL HAVE TO WAIT AND SEE ON THIS ONE. ADVISORY TO POSSIBLY WARNING CRITERIA SNOW COULD FALL ALONG THE EASTERN MOUNTAINS...BUT TOO EARLY TO PIN DOWN FOR SURE. AIRMASS IS RELATIVELY WARM...SO CLOUD PHYSICS WILL PLAY A ROLE IN THE EFFICIENCY OF THE SNOWFALL PROCESS. THE NEXT WEATHER CONCERN LOOKS TO BE FIRE WEATHER RELATED AGAIN. SATURDAY THROUGH MONDAY...DRY SOUTHWEST FLOW SETS UP OVER COLORADO...AHEAD OF ANOTHER POTENTIAL STORM TO IMPACT THE REGION EARLY NEXT WEEK. ONCE AGAIN...IT LOOKS LIKE WELL BE IN A SITUATION OF DRY FINE FUELS...LOW HUMIDITIES AND POTENTIALLY STRONG WINDS. STAY TUNED. WALROD && .AVIATION...VFR CONDITIONS EXPECTED THE NEXT 24 HRS FOR THE FORECAST AREA. W-SW WINDS 20-25 MPH WITH GUSTS UP AROUND 40 MPH POSSIBLE STARTING BY 18Z FOR KALS...KPUB AND KCOS. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR COZ222- 224>237. && 27/50
Hazardous weather outlook, Apr 14, 7:20 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 720 AM MDT MON APR 14 2008 COZ058>089-093>099-151330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 720 AM MDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...IT WILL BE QUITE WARM...WINDY...AND VERY DRY ACROSS MANY AREAS OF THE REGION BELOW 8000 FEET. THE COMBINATION OF THESE THREE FACTORS WILL ALLOW FOR EXTREME FIRE BEHAVIOR IF A FIRE WERE TO START. FOR WEDNESDAY NIGHT AND EARLY THURSDAY...A STRONG TROUGH OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE REGION. THIS WEATHER SYSTEM WILL BRING THE THREAT OF SNOW TO ALL OF THE MOUNTAINS...INCLUDING THE SOUTHWEST MOUNTAINS...THE CENTRAL MOUNTAINS...THE SOUTHERN MOUNTAINS AND PIKES PEAK. BASED ON CURRENT COMPUTER SIMULATIONS...THE HEAVIEST SNOW WILL LIKELY FALL ACROSS THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS...ESPECIALLY THE SOUTHERN SANGRE DE CRISTO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:21 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.